Arkansas, 2001

Tornado in Arkansas, February 24, 2001

February 24, 2001 · NWS LZK · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 24, 2:30 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Feb 24, 2:30 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CST SAT FEB 24 2001

MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY
TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS
CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING
FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND
SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE
IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED
TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY
CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS
MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING
WET. 32

.LIT...NONE.

In the hours before

Special weather statement, Feb 24, 11:12 AM CST, 4 hours 38 minutes before
ARZ003-004-012-013-021-022-030-242300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1112 AM CST SAT FEB 24 2001

...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN
AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON...

A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL
OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF
THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR
SEVERE WEATHER PREPARATIONS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL
LIKELY BE ACTIVATED LATER TODAYH.

32
Special weather statement, Feb 24, 11:22 AM CST, 4 hours 28 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300-

SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1122 AM CST SAT FEB 24 2001

...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN
AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON...

A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL
OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF
THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR
SEVERE WEATHER PREPARATIONS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL
LIKELY BE ACTIVATED LATER TODAY.

32
Special weather statement, Feb 24, 1:25 PM CST, 2 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000-

SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CST SAT FEB 24 2001

...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING...

A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL
OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS
AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD
OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY
THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN
EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM.
MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES
EASTWARD.

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS
FOR THIS AFTERNOON AND THIS EVENING.

THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND
DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE.
STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES.

KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK
YOUR SEVERE WEATHER PREPARATIONS.

&&

38

The radar

The Little Rock radar (KLZK), 12 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pulaski

When
February 24, 3:50 PM CST to 3:53 PM CST
Where
Pulaski County, 2 mi WSW of Galloway
Rating
F1
Path length
2.2 mi
Path width
85 yd
Reported by
NWS STORM SURVEY
Coordinates
34.767, -92.167

A weak tornado was spawned in eastern Pulaski County about 1.6 miles west-southwest of Galloway. The tornado moved quickly northeast, and damaged the roofs of a few buildings. A small mobile home was also destroyed and was thrown against the corner of a local business. Trees and power lines were also downed. The tornado was on the ground only about 2.2 miles, and dissipated just over 1 mile north of Galloway.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2001Every state in 2001This day in weather historyThe tornado archive for Arkansas, 2001Warnings in Arkansas, February 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233235.